MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7/3.5MM VA-LCP MEDIAL DISTAL TIBIA PLATE/10 HOLES/RIGHT; PLATE,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7/3.5MM VA-LCP MEDIAL DISTAL TIBIA PLATE/10 HOLES/RIGHT; PLATE,FIXATION,BONE
Model Number 02.118.008
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown date in 2019.(b)(4).The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent revision of the variable angle locking compression plate (va-lcp) medial distal tibia plate due to a broken plate.The patient had a distal third tibia fracture that was treated in (b)(6) 2019, and came back to the doctor¿s office this week.There were no fragments generated from the broken device.There was no surgical delay reported.Procedure was successfully completed with no patient consequence.Concomitant devices reported: unk - screws: trauma (part# unknown, lot# unknown, quantity# unknown).This report is for one (1) 2.7/3.5mm va-lcp medial distal tibia plate/10 holes/right this is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional information provided.Part: 02.118.008; lot: 9927748; manufacturing site: raron; release to warehouse date: may 04, 2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection the 2.7/3.5mm va-lcp medial distal tibia plate/10 holes/right was returned and received at us customer quality (cq) in two pieces.The plate was observed to be broken in half, with the transverse fracture occurring at the locking hole of the 5th combi-hole (c5).No other issues were identified with the returned components of the device.Dimensional inspection per drawing 2.7mm/3.5mm va-lcp medial distal tibia plate: cross-section k-k measurements were taken at the transverse fracture of the returned implant.Plate thickness: conforming plate width: conforming document/specification review.2.7mm/3.5mm va-lcp medial distal tibia plate - manufacture and current revision investigation conclusion.The complaint was confirmed for the 2.7/3.5mm va-lcp medial distal tibia plate/10 holes/right as the plate was observed to be broken in half, with the transverse fracture occurring at the locking hole of the 5th combi-hole (c5).There was no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined, it is possible that condition was due to early excessive strain by patient or the screws incorrectly locked to plate (not properly torqued).Based on the investigation findings, it is determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device pulled from archive and returned to customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7/3.5MM VA-LCP MEDIAL DISTAL TIBIA PLATE/10 HOLES/RIGHT
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8692268
Report Number2939274-2019-58607
Device Sequence Number2006101
Product Code HRS
UDI-Device Identifier10886982037701
UDI-Public(01)10886982037701
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K120854
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.118.008
Device Catalogue Number02.118.008
Device Lot Number9927748
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2019
Initial Date Received by Manufacturer 05/15/2019
Supplement Date Received by Manufacturer07/08/2019
07/08/2019
09/26/2019
Initial Report FDA Received Date06/12/2019
Supplement Report FDA Received Date07/08/2019
07/08/2019
10/17/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: TRAUMA; UNK - SCREWS: TRAUMA; UNK - SCREWS: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;